Dissipative Mayer's waves in fluid-filled viscoelastic tubes

Christel D.Bansi Kamdem, Conrad B. Tabi, Alidou Mohamadou

Research output: Contribution to journalArticle

Abstract

Wave propagation in a viscoelastic tube filled with viscous fluid is addressed. We show that the dissipative Navier–Stokes equations can asymptotically be reduced to a pair of nonlinearly coupled complex Ginzburg–Landau equations. Modulational instability is then investigated analytically and numerically. The instability domain, using the growth rate, is shown to be importantly dependent on the vessel relative stiffness and fluid viscosity. A comprehensive analysis is proposed to that effect, which is confirmed by direct numerical simulations. Dissipative trains of impulses are found as the main manifestation of modulational instability and results are recorded for some hemodynamic factors such as the pressure, velocity and vessel cross-section.

Original languageEnglish
Pages (from-to)170-183
Number of pages14
JournalChaos, Solitons and Fractals
Volume109
DOIs
Publication statusPublished - Apr 1 2018
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this